Is there any correlation between Hashi's/Thyroid and stomach upset? My stomach has hurt (nausea/sour stomach) for the last year. I thought it was due to pregnancy but it came back several months ago. While treating my thyroid my NaturaPath MD put me on Difulcan and L-Glutamine for a month and advised me to go gluten-free and dairy-free to cure a leaky gut. This eliminated my stomach problems all together. Now a week after stopping the diflucan and L-Glutamine (30 days) my stomach hurts worse than ever.
If your Hashi's isn't well controlled you can have many stomach problems. Are you on an adequate dose of thyroid hormone replacement? Have you tested adrenals, ferritin, vitamin D and B12 levels? These all need to be addressed to make sure your treatment works well for you. Also many with thyroid problems have malabsorption problems with their gut and don't get proper absorption of essential nutrients, that's why testing is very important.
No my thyroid is still high and my doctor just increased my dose to .75 and kept Cytomel the same. My ferritin is low normal 34 (11. - 306.8) and not being treated. I just did the saliva coritsol test and my results are as follows:
Morning - 5.2 - Range 3.7-9.5
Noon - .7 - Range 1.2-3.0
Evening - .9 Range .6 - 1.9
Night - .6 Range .4-1.0
Do these levels need to be treated? If so, how.
If my stomach still hurts with gluten free/dairy free is that the answer or can I stop this difficult diet?
Your ferritin is too low for your thyroid hormone replacement to work well. Optimal range is 70-90 so I would suppliment iron to get to those levels. Without good ferritin levels you won't convert or utilize thyroid hormones effectively. Be sure to take your iron at meals with plenty of vitamin C and avoid calcium, tea, coffee or thyroid hormones when you take the dose.
I can't say for sure if going gluten-free is going to help you or not. Generally you need to stay on the diet for several weeks or at least a couple of months to see if it makes a difference. But discontinuing the meds and a return of the symptoms seems to point to a intolerance to yeast or something else going on. Also when starting of stopping medications or suppliments it's a good idea to just do one at a time so you can pinpoint which one is helping or hurting you.
Your levels are a little low. Some would say treat with physiologic dose of hydrocortisone, others would try to get your thyroid and ferritin under control first and see if the adrenals correct themselves. You will have to decide with your doc which path you want to try. But if you continue to have problems getting your thyroid hormones optimized (and free T3 levels rise above range without a relief of symptoms) I would consider going on the HC to see if things improve for you.
Hi! Having Hashimoto's disease makes you more likely to have celiac and vice versa. My daughter's gastro guy told her. She tested positive for it(celiac) and hardly had symptoms but she has the antibodies for it. Her tsh has gone up a little too and she's a little anemic, a classic sign of celiac (and Hashi's). Her thyroid will probably be tested too soon as I had Graves and also antibodies for Hashi's. See if the doc will run the celiac panel. Most people on the diet (you really need to see exactly what to avoid, it's not just wheat barley and rye there's a few other things that could do damage too) will feel better after about one month on the diet. My daughter felt much better in a week (less gas and bloating) and went to see a nutritionist also and has done a lot of reading(me too) about it.